Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 53, NWS Birmingham, AL

February 13, 2000Limestone County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2000, 7:15 PM CST for Limestone County, Alabama. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 7:15 PM CST (01:15 UTC)
Expired
Feb 13, 2000, 7:30 PM CST
In force
15 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Limestone County, AL

What was reported inside it

TimeReportWhereRemark
Feb 13, 7:15 PM CSTThunderstorm Wind 60 ERipley, ALTrees, signs, and power lines were knocked down in the Ripley area.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 3:45 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBMX 140117
SVRBHM
ALC083-140130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 7:30 PM CST.

* AT 7:15 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SEVERE THUNDERSTORMS OVER EASTERN LIMESTONE COUNTY.  THE STORMS WERE 
MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 730 PM CST...
  ATHENS AND ELKMONT...

THIS EXTENDS THE PREVIOUS WARNING.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS ZOF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:38 PM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Feb 13, 3:38 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
338 PM CST SUN FEB 13 2000

IT HAS TAKEN ALL DAY TO GET STARTED BUT THE LOW OVER AR AND THE
SYSTEM WITH IT ARE FINALLY COMING TOGETHER. THUNDERSTORMS STARTING TO
DEVELOP SOUTH PART OF CWA. TORNADO WATCHES HAVE ALREADY HAVE BEEN
ISSUED FOR THE ALL BUT THE EXTREME NORTHEAST PART OF CWA. WITH
INCREASING MOISTURE, JET MAX AND REASONABLE INSTABLILITY OVER CWA...
SEVERE WEATHER POSSIBLE OVDER CWA THROUGH AT LEAST MIDNIGHT. WL
MENTION SOME THUNDERSTORMS POSSIBLY SEVERE IN ALL ZONES.

HSV 047/053 036/065 049 +20
BHM 050/058 036/068 050 +20
MGM 053/064 040/071 051 720=

.BHM...NONE.

In the hours before

Special weather statement, Feb 13, 2:07 PM CST, 5 hours 8 minutes before
ALZ001>038-040>050-132300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST SUN FEB 13 2000

...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND INTO TONIGHT...

AN AREA OF LOW PRESSURE WAS MOVING ACROSS PARTS OF ARKANSAS THIS
AFTERNOON.  A COLD FRONT EXTENDED SOUTHWEST FROM THE AREA OF LOW
PRESSURE ACROSS PARTS OF ARKANSAS AND TEXAS.  STRONG SOUTH WINDS
CONTINUE TO SPREAD WARM...MOIST AIR ACROSS MOST OF THE STATE THIS
AFTERNOON.  NATIONAL RADARS SHOWED SCATTERED...TO NUMEROUS SHOWERS...
AND THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE SOUTH-CENTRAL...AND
SOUTHEAST PARTS OF THE COUNTRY.

THE COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHWEST PART OF
ALABAMA AROUND MIDNIGHT.  HOWEVER...SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP WELL AHEAD OF THE COLD FRONT.  SOME OF THESE
STORMS MAY BECOME SEVERE THROUGH THE REMAINDER OF THIS AFTERNOON...
AND INTO THE EVENING.   THESE THUNDERSTORMS MAY PRODUCE TORNADOES...
DAMAGING WINDS...AND LARGE HAIL.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP...AND SWEEP ACROSS THE
AREA LATE TONIGHT...AHEAD OF THE COLD FRONT. THE STORMS MAY PRODUCE
SEVERE WEATHER AS WELL.  DAMAGING WIND GUSTS GREATER THAN 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES CAN ALSO BE
ANTICIPATED WITH THESE STORMS.

THE STORM PREDICTION CENTER HAS PLACED AN AREA...WEST OF A
SCOTTSBORO...ANNISTON...BIRMINGHAM...TUSCALOOSA LINE UNDER A MODERATE
RISK OF SEVERE WEATHER.  THE REST OF NORTH...AND CENTRAL ALABAMA AREA
UNDER A SLIGHT RISK.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION.  ALL PERSONS
ACROSS THE STATE ARE ENCOURAGED TO REVIEW THEIR SEVERE WEATHER
PLANS.  WATCHES AND WARNINGS ARE ANTICIPATED THROUGH THE REMAINDER
OF THE AFTERNOON AND ESPECIALLY TONIGHT.

EMERGENCY MANAGEMENT PERSONNEL AS WELL AS LAW ENFORCEMENT AGENCIES
MAY WANT TO MAKE PLANS FOR A PROLONGED WEATHER EVENT THAT WILL
LAST THROUGH THE OVERNIGHT HOURS TONIGHT.
Local storm report, Feb 13, 3:07 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    ADA                       AL
02/13/00   MONTGOMERY                     FUNNEL CLOUD REPORTED BY
                                          COUNTY SHERIFF.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:30 PM CSTSevere Thunderstorm WarningBMXLawrence, Limestone, Morgan45 min
Feb 13, 6:38 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens52 min
Feb 13, 6:38 PM CSTSevere Thunderstorm WarningBMXWalker, Winston52 min
Feb 13, 6:38 PM CSTSevere Thunderstorm WarningBMXTuscaloosa52 min
Feb 13, 6:48 PM CSTSevere Thunderstorm WarningBMXMadison42 min
Feb 13, 7:02 PM CSTTornado WarningBMXPickens, Sumter28 min
Feb 13, 7:04 PM CSTSevere Thunderstorm WarningBMXCullman, Morgan41 min
Feb 13, 7:20 PM CSTSevere Thunderstorm WarningBMXGreene25 min
Feb 13, 7:24 PM CSTSevere Thunderstorm WarningBMXJefferson36 min
Feb 13, 7:29 PM CSTTornado WarningBMXMadison31 min
Feb 13, 7:30 PM CSTSevere Thunderstorm WarningBMXBlount, Marshall45 min
Feb 13, 7:35 PM CSTSevere Thunderstorm WarningBMXTuscaloosa40 min
Feb 13, 7:49 PM CSTSevere Thunderstorm WarningBMXHale26 min
Feb 13, 7:50 PM CSTTornado WarningBMXJackson, Marshall40 min
Feb 13, 7:58 PM CSTSevere Thunderstorm WarningBMXEtowah, St. Clair32 min
Feb 13, 7:58 PM CSTSevere Thunderstorm WarningBMXDeKalb32 min
Feb 13, 7:58 PM CSTTornado WarningBMXTuscaloosa32 min
Feb 13, 8:03 PM CSTSevere Thunderstorm WarningBMXJefferson42 min
Feb 13, 8:16 PM CSTSevere Thunderstorm WarningBMXBibb, Shelby44 min
Feb 13, 8:22 PM CSTTornado WarningBMXLowndes38 min
Feb 13, 8:25 PM CSTSevere Thunderstorm WarningBMXEtowah, St. Clair35 min
Feb 13, 8:25 PM CSTSevere Thunderstorm WarningBMXCherokee, DeKalb35 min
Feb 13, 8:59 PM CSTSevere Thunderstorm WarningBMXCalhoun, St. Clair, Talladega46 min
Feb 13, 9:02 PM CSTSevere Thunderstorm WarningBMXLowndes28 min
Feb 13, 9:27 PM CSTSevere Thunderstorm WarningBMXBullock, Macon33 min
Feb 13, 9:34 PM CSTSevere Thunderstorm WarningBMXMontgomery26 min
Feb 13, 9:43 PM CSTSevere Thunderstorm WarningBMXClay, Cleburne47 min
Feb 13, 9:47 PM CSTSevere Thunderstorm WarningBMXCoosa43 min
Feb 13, 10:05 PM CSTSevere Thunderstorm WarningBMXTallapoosa40 min
Feb 13, 10:13 PM CSTSevere Thunderstorm WarningBMXPike32 min
Feb 13, 10:18 PM CSTSevere Thunderstorm WarningBMXRandolph42 min
Feb 13, 10:43 PM CSTSevere Thunderstorm WarningBMXBarbour62 min
Feb 13, 10:56 PM CSTTornado WarningBMXBarbour49 min
Feb 13, 11:02 PM CSTSevere Thunderstorm WarningBMXClay, Talladega43 min
Feb 13, 11:40 PM CSTSevere Thunderstorm WarningBMXClay, Randolph50 min
Feb 13, 11:40 PM CSTSevere Thunderstorm WarningBMXMorgan35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.